Alert archive / Puerto Rico / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS JSJ
NWS JSJ issued this flash flood warning at May 16, 2013, 3:05 PM CDT. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2013, 3:05 PM CDT (20:05 UTC)
- Expired
- May 16, 2013, 4:30 PM CDT
- In force
- 85 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 3:15 PM CDT | HEAVY RAIN 3.64 | Anasco, PR | USGS RAIN GAGE MEASURED 3.64 INCHES IN 75 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
787
WGCA52 TJSJ 162005
FFWSJU
PRC011-083-097-162130-
/O.NEW.TJSJ.FF.W.0017.130516T2005Z-130516T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST THU MAY 16 2013
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
ANASCO
LAS MARIAS
MAYAGUEZ
* UNTIL 530 PM AST
* AT 400 PM AST...TERMINAL DOPPLER WEATHER RADAR AS WELL AS THE
SATELLITE IMAGERY HAVE BEEN INDICATING TORRENTIAL RAINFALL ALONG
THE RIO GRANDE DE ANASCO BASIN. USGS RAIN GAGES MEASURED UP TO 3.25
INCHES IN THE LAST HOUR. RUNOFF OF THIS VERY HEAVY RAINFALL OVER THE
AREA WILL CONTINUE TO POSE FLOODING PROBLEMS OF SMALL STREAMS...
CREEKS...RIVERS...AND POOR DRAINAGE AND LOW LYING AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 1830 6704 1828 6703 1826 6697 1827 6695
1825 6693 1826 6692 1821 6691 1820 6692
1822 6713 1824 6714 1825 6718 1828 6719
1832 6713
$$
ER
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUAN1 follow-up statement
964
WGCA72 TJSJ 162124
FFSSJU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
524 PM AST THU MAY 16 2013
PRC011-083-097-162130-
/O.EXP.TJSJ.FF.W.0017.000000T0000Z-130516T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANASCO PR-LAS MARIAS PR-MAYAGUEZ PR-
524 PM AST THU MAY 16 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM AST FOR MAYAGUEZ...
LAS MARIAS AND ANASCO MUNICIPALITIES...
DOPPLER RADAR INDICATED THAT THE VERY HEAVY RAIN WHICH AFFECTED THIS
AREA HAD DISSIPATED. NO SIGNIFICANT HEAVY RAINFALL IS EXPECTED
ACROSS THESE MUNICIPALITIES AT THIS TIME. THEREFORE...THE FLASH
FLOOD WARNING WILL EXPIRE AT 530 PM AST.
RESIDENTS AND MOTORISTS ACROSS THESE AREAS SHOULD HOWEVER BE ALERT TO
PONDING OF WATER ON ROADWAYS AND ALLOW TIME FOR STREAMS...CREEKS AND
RIVERS TO RETURN TO NORMAL LEVELS.
LAT...LON 1830 6704 1828 6703 1826 6697 1827 6695
1825 6693 1826 6692 1821 6691 1820 6692
1822 6713 1824 6714 1825 6718 1828 6719
1832 6713
$$
ER
ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
HTTP://WWW.WEATHER.GOV/SANJUANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 16, 1:50 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 16, 1:50 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 250 PM AST THU MAY 16 2013 .SYNOPSIS...UPPER TROUGH WILL CONTINUE TO MOVE THROUGH THE AREA TODAY INTO TOMORROW AS IT WEAKENS. SURFACE HIGH PRESSURE WILL REMAIN TO THE NORTH OF THE LOCAL ISLANDS THROUGH SATURDAY. ENOUGH MOISTURE IS EXPECTED FOR THE NEXT SEVERAL DAYS TO HELP WITH THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON FOR THE NEXT SEVERAL DAYS. && .DISCUSSION...SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS PUERTO RICO THIS AFTERNOON AND THIS ACTIVITY IS EXPECTED TO DIMINISH IN THE EVENING HOURS. THEREAFTER...ISOLATED PASSING SHOWERS ARE EXPECTED ACROSS THE LOCAL AREA AS MOISTURE DECREASES SLOWLY OVERNIGHT. HOWEVER...AVAILABLE MOISTURE INCREASES ONCE AGAIN ON FRIDAY AFTERNOON TO HELP WITH THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS WHEN COMBINED WITH LOCAL EFFECTS AND DIURNAL HEATING WITH THE MORE NUMEROUS SHOWERS EXPECTED TO OCCUR OVER THE WESTERN INTERIOR AND WESTERN SECTIONS OF PUERTO RICO. HOWEVER...THE COVERAGE AREA IS EXPECTED TO BE LESS THAN IT HAS BEEN FOR THE LAST FEW DAYS DUE TO LESS AVAILABLE MOISTURE...ESPECIALLY IN THE MID LEVELS. THE SAME COULD BE SAID FOR SATURDAY. SUNDAY ONTO NEXT WEEK...MOISTURE INCREASES ONCE AGAIN AND ACCORDING TO THE GFS MODEL...PRECIPITABLE WATER VALUES INCREASE CLOSE TO 2 INCHES BY EARLY NEXT WEEK...STAYING AROUND 2 INCHES FOR A GOOD PART OF NEXT WEEK. GFS MODEL ALSO HAS THE LOCAL ISLANDS UNDER SOME FAIRLY CONSISTENT RAIN WITH THIS MOISTURE UNDER A SOUTHEAST FLOW. && .AVIATION...VFR CONDITIONS EXPECTED TO PREVAIL AT ALL TAF SITES FOR THE NEXT 24 HRS...WITH BRIEF MVFR CONDITIONS POSSIBLE IN SHRA/TSRA AT TJMZ/TJPS AND TJBQ THROUGH ABOUT 16/22Z. SURFACE WINDS FROM THE EAST AT 10 TO 15 KTS. && .MARINE...SMALL CRAFT SHOULD EXERCISE CAUTION STARTING LATE TONIGHT AND TOMORROW ACROSS THE ATLANTIC OFFSHORE WATERS AS SEAS ARE EXPECTED TO REACH 6 FEET. SEAS EXPECTED TO REACH UP TO 5 FEET ON SATURDAY AND THEN INCREASE UP TO 6 FEET ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 87 77 86 / 20 20 0 20 STT 78 88 78 88 / 20 20 10 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 23/25
Hazardous weather outlook, May 16, 4:26 AM CDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 526 AM AST THU MAY 16 2013 AMZ710>745-PRZ001>013-170930- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 526 AM AST THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-170930- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 526 AM AST THU MAY 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 2:01 PM CDT | Areal Flood Advisory | JSJ | 119 min | |
| May 16, 3:14 PM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.